Alert archive / Georgia / Frost Advisories in 2018
Frost Advisory 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this frost advisory at Nov 15, 2018, 1:11 PM CST for 12 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Nov 15, 2018, 10:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2018, 1:11 PM CST (19:11 UTC)
- In effect from
- Nov 15, 2018, 10:00 PM CST
- Expired
- Nov 16, 2018, 7:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
All 43 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 78 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413 WWUS72 KTAE 151911 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 211 PM EST Thu Nov 15 2018 ...FROST ADVISORY IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 8 AM EST /7 AM CST/ FRIDAY... ALZ065>069-FLZ007>018-026-027-GAZ120>131-142>148-155>161-161300- /O.NEW.KTAE.FR.Y.0005.181116T0400Z-181116T1300Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- Inland Franklin-Gadsden-Leon-Inland Jefferson-Liberty- Inland Wakulla-Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth- Turner-Tift-Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt- Cook-Berrien-Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Blue Springs, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 211 PM EST Thu Nov 15 2018 /111 PM CST Thu Nov 15 2018/ ...FROST ADVISORY IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 8 AM EST /7 AM CST/ FRIDAY... The National Weather Service in Tallahassee has issued a Frost Advisory, which is in effect from 11 PM EST /10 PM CST/ this evening to 8 AM EST /7 AM CST/ Friday. * TEMPERATURES...lowering to 32 to 36 degrees in the advisory area. * IMPACTS...Frost may form if winds go calm. Please take the necessary protective actions. Consideration should also be given to those in the hurricane recovery areas that may not have adequate heating. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
025 WWUS72 KTAE 160018 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 718 PM EST Thu Nov 15 2018 ...FREEZE WARNING AND FROST ADVISORY IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 8 AM EST /7 AM CST/ FRIDAY... ALZ065>069-FLZ007>011-GAZ120>126-142>144-155-161300- /O.UPG.KTAE.FR.Y.0005.181116T0400Z-181116T1300Z/ /O.NEW.KTAE.FZ.W.0003.181116T0400Z-181116T1300Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Quitman-Clay-Randolph-Calhoun-Terrell- Dougherty-Lee-Early-Miller-Baker-Seminole- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, and Seminole State Park 718 PM EST Thu Nov 15 2018 /618 PM CST Thu Nov 15 2018/ ...FREEZE WARNING IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 8 AM EST /7 AM CST/ FRIDAY... The National Weather Service in Tallahassee has issued a Freeze Warning, which is in effect from 11 PM EST /10 PM CST/ this evening to 8 AM EST /7 AM CST/ Friday. * TEMPERATURES...lowering to 32 degrees in the warning area. * Impacts...A light freeze may occur for a few hours early in the morning. Please take the necessary protective actions. Consideration should also be given to those in the hurricane recovery areas that may not have adequate heating. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ FLZ012>018-026-027-GAZ127>131-145>148-156>161-161300- /O.CON.KTAE.FR.Y.0005.181116T0400Z-181116T1300Z/ Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon- Inland Jefferson-Liberty-Inland Wakulla-Worth-Turner-Tift- Ben Hill-Irwin-Mitchell-Colquitt-Cook-Berrien-Decatur-Grady- Thomas-Brooks-Lowndes-Lanier- Including the cities of Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Blue Springs, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 718 PM EST Thu Nov 15 2018 /618 PM CST Thu Nov 15 2018/ ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 8 AM EST /7 AM CST/ FRIDAY... * TEMPERATURES...lowering to 32 to 36 degrees in the advisory area. * IMPACTS...Frost may form if winds go calm. Please take the necessary protective actions. Consideration should also be given to those in the hurricane recovery areas that may not have adequate heating. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Nov 15, 12:52 PM CST, 19 minutes earlier.
Area forecast discussion, Nov 15, 12:52 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
152 PM EST Thu Nov 15 2018
.AVIATION...
[Through 18Z Friday]
IFR ceilings have been slow to lift to MVFR this afternoon, but
this is gradually happening. We delayed the scattering out of the
stratus deck until around 22Z by which time solar insolation will
no longer be generating enough lift to maintain the cloud layer.
This is seen often with post-frontal stratus decks in late autumn.
Clear skies will then prevail overnight and through the end of the
TAF period.
&&
.PREV DISCUSSION [1015 AM EST]...
.NEAR TERM [Through Today]...
One final band of post-frontal light rain or sprinkles will
traverse the eastern 1/3 of the forecast area through midday.
Temperatures have continued to drop into the mid morning hours
under cold advection and thick cloud cover. We do expect the
clouds to start breaking up from west to east beginning around
midday. If there is much more of a delay than that then the
already cool max temps may need to be adjusted even lower. We will
be assessing any need for frost or freeze headlines for tonight
after looking at the 12Z data.
.SHORT TERM [Tonight Through Saturday]...
The coldest air mass of the season will descend upon the region
tonight into Friday Morning. Low temperatures away from the Gulf
Coast will dip down into the low to mid-30s, 10 to 15 degrees
below normal. Those in hurricane impacted areas should check on
individuals that are in temporary housing, especially without
adequate heating. Vulnerable populations include the elderly and
infants, who are more prone to hypothermia. Check with local
officials on cold weather emergency shelters. In addition, make
sure any portable heating methods are properly ventilated, to
prevent Carbon Monoxide (CO) poisoning.
High pressure settles into the lower Mississippi Valley tonight.
Aside from some high clouds mainly northwest of the Big Bend,
skies will be mostly clear. The surface pressure gradient relaxes,
but not entirely, so northwest winds will remain around 5 mph
or less. Given slightly elevated winds, owing to the surface high
being further west than the climatologically favored position
for a widespread frost, expecting patchy frost at this time.
However, if guidance trends cooler with temps and/or lighter
with winds, then a frost advisory may eventually be needed for
portions of the area.
For Friday and Saturday, a zonal flow aloft with the column
remaining dry, as high pressure gradually shifts north into
the Tennessee Valley. Expect a few high or cumulus clouds,
otherwise mostly sunny and dry weather. Temperatures on a
moderating trend through the period. Highs around 60 Friday
and well into the 60s on Saturday. Lows around 40 Saturday
Morning.
.LONG TERM [Saturday Night Through Thursday]...
With the northern stream removed well to the north, and a zonal
west to northwest flow in the southern stream across the southeast
US downstream of a western conus ridge, a fairly tranquil period
of weather is in store. There is the potential for some increased
mid and high cloudiness at times during the early to middle part
of next week in association with fast moving shortwaves, but the
column remains dry, so no precip is expected. The surface flow
remains northerly with high pressure generally situated to the
north of the area and the air mass gradually modifying. Temps
will be in the upper 60s to lower 70s through the period, about
5 to 10 degrees below average.
.MARINE...
A Small Craft Advisory remains in effect for the waters 20 to
60 Nautical Miles offshore through this morning. For the near-
shore waters, a Small Craft Exercise Caution headline remains in
effect for today. Northerly winds will remain in the 15 to 20
knot range through Friday Morning, mainly for the waters 20 to
60 Nautical Miles offshore. For this weekend into the middle of
next week, more tranquil boating conditions with northerly winds
generally 15 knots or less and seas at or below 3 feet.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
.HYDROLOGY...
Periods of rain will continue through this morning with
additional amounts up to one inch, the heaviest of which will be
across the eastern Big Bend and southwest GA, then dry weather
returning this afternoon through the rest of the period.
There are some river basins, especially across the FL panhandle,
that are in action stage with forecasts into flood such as the
Chipola and Apalachicola (the Choctawhatchee near Bruce is no longer
expected to reach flood stage). The Kinchafoonee Creek may also
reach flood stage over the next few days in southern Georgia. In the
longer range, the Flint River is expected to eventually rise into
action stage due to increasing flows from moderate to heavy rain in
central Georgia.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 34 61 39 68 44 / 0 0 0 0 0
Panama City 39 61 45 67 49 / 0 0 0 0 0
Dothan 33 59 39 66 44 / 0 0 0 0 0
Albany 34 60 39 66 43 / 0 0 0 0 0
Valdosta 35 59 39 66 43 / 0 0 0 0 0
Cross City 36 62 39 70 46 / 0 0 0 0 0
Apalachicola 38 61 44 68 49 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 11 PM EST /10 PM CST/ this evening to 8 AM
EST /7 AM CST/ Friday for Calhoun-Central Walton-Gadsden-
Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Wakulla-Jackson-Leon-Liberty-North Walton-
Washington.
GA...Frost Advisory from 11 PM this evening to 8 AM EST Friday for
Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
AL...Frost Advisory from 10 PM this evening to 7 AM CST Friday for
Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Wool
SHORT TERM...LF
LONG TERM...LF
AVIATION...Wool
MARINE...LF
FIRE WEATHER...DVD
HYDROLOGY...LFNearby
Frost Advisories in Georgia, 2018Frost Advisories in Florida, 2018Frost Advisories in Alabama, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.